Flood, Guaynabo
- When
- June 29, 1:10 PM AST to 2:45 PM AST
- Where
- Guaynabo County, 7.16 mi NW of Guaynabo to 6.95 mi NW of Guaynabo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.403, -66.108
Martinez Nadal avenue was reported flooded.
S Virgin Islands. After intense solar heating thunderstorms formed explosively and left up to five inches or rain from northern Trujillo Alto to northern Bayamon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Moisture from the back side of an upper level trough moved over Puerto Rico and the U.S Virgin Islands. After intense solar heating thunderstorms formed explosively and left up to five inches or rain from northern Trujillo Alto to northern Bayamon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 29, 9:54 AM AST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 954 AM AST FRI JUN 29 2012 .SYNOPSIS...A TUTT AXIS STRETCHES FROM THE CNTRL ATLC SW ALONG 17N. TUTT WILL RETROGRESS TO THE WRN CARIB BY EARLY NEXT WEEK. UPPER LEVEL RIDGE WILL THEN BUILD ACROSS THE AREA ON MON AND HOLD THRU MUCH OF NEXT WEEK. A TROPICAL WAVE WILL MOVE ACROSS THE ERN CARIB SEA MON. && .DISCUSSION...ATMOS LOOKS PRETTY UNSTABLE TODAY AS SEEN ON 12Z JSJ RAOB AND IR ANIMATION OF TSTMS CLUSTERS ACROSS THE ATLC WATERS NORTH OF 20N. CONVECTION SHOULD FIRE UP ACROSS WRN PR THIS AFTERNOON AS SUGGESTED BY HI-RES MODELS AND TRACK MAINLY WWD. THERE IS DRY AIR AT MID LEVELS AS SEEN ON BOTH 12Z JSJ RAOB AND GOES SOUNDER INSTRUMENT WHICH CAUSES SOME CONCERN ABOUT THE POTENTIAL FOR DOWNBURST WINDS. MID LEVELS APPEAR TOO WARM FOR ANY SIG HAIL. UNFORTUNATELY BOTH RADARS ARE DOWN BUT PROBLEM HAS BEEN ESCALATED. HOPEFULLY...WILL GET AT LEAST ONE BACK BEFORE CONVECTION FIRES UP. GOES SATELLITE IS IN UNDER RSO MODE FOR SEVERE WX IN THE MIDWEST. IMAGERY IS COMING EVERY 7.5 MINUTES. && .AVIATION...LIKELY TSTMS AT JMZ WITH HVY RAIN AND MVFR CIGS AND VCTS AT JBQ. OTHERWISE...VFR AT ALL OTHER SITES. && .MARINE...SEAS 3-5 FT ACROSS THE WATERS AND WINDS 15-20 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 91 80 / 30 10 10 20 STT 90 79 91 82 / 30 20 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 64/64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 617 AM AST FRI JUN 29 2012 AMZ710>745-PRZ001>013-301100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 617 AM AST FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SAHARAN DUST IS LEAVING THE AREA AND WITH THAT THE POTENTIAL FOR CONVECTION INCREASES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ACROSS WESTERN PUERTO RICO. SOME OF THESE STORMS CAN PRODUCE LOCALLY HEAVY DOWNPOURS AND SOME URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL WAVE IS MOVING IN FROM THE EAST...BRINGING AN INCREASE IN MOISTURE AND INSTABILITY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS TROPICAL WAVE MAY AFFECT THE LOCAL AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ANY FLOODING REPORTS WILL BE APPRECIATED. AMZ715-725-VIZ001-002-301100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 617 AM AST FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL WAVE IS MOVING IN FROM THE EAST...BRINGING AN INCREASE IN MOISTURE AND INSTABILITY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS TROPICAL WAVE MAY AFFECT THE LOCAL AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The San Juan radar (TJUA), 32 km away, was scanning. The volume nearest the first event began at 17:14 UTC.
2 flash flood, 1 flood. Local standard time, as filed.
Martinez Nadal avenue was reported flooded.
Jose de Diego avenue was closed near Fondo del Seguro del Estado due to flooding.
Flooded was reported at 65th Infanteria Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2012Every state in 2012This day in weather historyWarnings in Puerto Rico, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391024, 391026, 391028.